Over medicated????

I am very grateful for previous very helpful advice on this site.

I was unwell over Christmas with a virus felt awful and as well as antibiotics a new gp suggested I tried going from 125 Levo up to 150 despite my t3 being at top level and rah at 0.01 that was 3 weeks ago

Gradually Felt terrible since. Facial muscles slow, face felt like putty! Exhausted, hotter than normal and sleeping at every opportunity. Decided last night to lower levo back to 125.

Has anyone else experienced anything like this??? Really worried as run own business and have to keep going!

7 Replies

oldestnewest
  • Fdodd,

    Goodness know why your GP would increase dose when TSH is suppressed and FT3 is top of the range! It was bound to over medicate you and that can feel worse than being under medicated. You could skip a few doses to speed up washing out the higher dose.

  • That would explain why I feel so terrible! I did wonder whether to skip a dose or reduce it to 100 for a couple of days but I was worried about upsetting the apple cart further??? Thanks for the reply

  • Levo has a long half-life so missing a couple of doses should be o.k.

  • Maybe he was concerned that the anti - biotics could lessen the effectiveness of your T4 dose. I have read this can happen - sorry do not have a link ☺

  • Just found this one, might help, holtorfmed.com/thyroid-drug...

  • Thanks to all the replies

    The antibiotics may explain why I was feeling. Terrible and I think gp thought I was not medicated enough but now 3 weeks later worse than ever. I was feeling ok ish on 125 but had only been on 125 from a 100 since September. Took a 100 last night and split 25 so reduced it further to try and lessen amount in body may just take 100 for z couple of days and see if things improve then resume to 125 instead of 150. Absolutely exhausted hot and quite fast pulse!

    Thanks all

  • A couple of little factoids which might help someone.

    About 3 years ago when I dutifully obeyed my Endo, I gave her the benefit of the doubt and reduced my (then Levo) dose, my T3 hit the bottom of the range and I caught the 'flu and every cold that was going around for the duration. I am rarely ill, I never get colds although I get the 'flu alternating christmases. It was plainly obvious in me that low T3 gives me low immunity to whatever is going around. This low immunity went on for three months and I remember spending those three months either in bed or on the sofa watching TV and drinking lots of water or whatever was in the fridge. I had decided to give the Endo's request a three month trial and at the end of three months I bumped my dose back up to where I had been feeling well, I resumed good health and fired the stupid Endo - that was my 2nd doc, I'm on my 4th.

    The other occurrence is that I do get the 'flu now and again and I have just had the beauty that came round during this christmas, three days in bed then reluctantly staggered off to a New Year's bash. I got antibiotics on day 1 of my 'flu from a local very sensible doc who doesn't mess around, meaning he doesn't tell me that antibiotics won't cure my sore throat, it always does. After day 1 I felt that he had saved my life! - (so I bought him a thank you prezzy!) In my opinion, at least for me, there was no interaction between the antibiotics and my thyroid meds (now NDT) and I wouldn't hesitate to take antibiotics again. I did separate my NDT from the antibiotic by about 8 hours, maybe that is the trick, I don't know. They call that antibiotic a z-pack here, its 5 aziromycin(sp?) in a 4 day pack and it works like a charm, thought I was dying on Boxing day then partying on NY's Eve.

You may also like...